Hail, Broward
- When
- May 16, 11:15 AM EST
- Where
- Broward County, Davie
- Measured
- 0.88 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 26.067, -80.233
TPC employee reported nickel size hail at intersection of I-75 and Griffin Road.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 16, 9:21 AM EST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1021 AM EDT TUE MAY 16 2006 .UPDATE...WEATHER FAIRLY QUIET ACROSS SOUTH FLORIDA AT THIS HOUR...HOWEVER...VERY ACTIVE AFTERNOON AND OVERNIGHT STILL EXPECTED. CONVECTIVE PARAMETERS CALCULATED FROM SOUNDING THIS MORNING A LITTLE LESS IMPRESSIVE THAN WHAT WAS GENERATED YESTERDAY MORNING WITH INSTABILITY BEING THE REAL LIMITING FACTOR THIS TIME. DYNAMICS OVERNIGHT PRODUCED ISOLATED SEVERE WEATHER FOR A SHORT TIME...BUT ASSOCIATED SHORTWAVE HAS SINCE MOVED TO EAST OF THE BAHAMAS. ANOTHER STRONGER-LOOKING SHORTWAVE IS STILL UPSTREAM AND PRODUCING MUCH CONVECTION SOUTHWEST OF THE LOWER KEYS. THIS ACTIVITY IS SLOWLY SPREADING NORTH/NORTHEAST. ALSO...AN OUTFLOW BOUNDARY PRODUCED BY OVERNIGHT STORMS LIES STATIONARY ACROSS THE STRAITS JUST SOUTH OF THE KEYS. CONVECTION ASSOCIATED WITH APPROACHING SHORTWAVE WILL LIKELY BECOME ENHANCED AS IT INTERACTS AND SPREADS NORTH OF THE BOUNDARY. IT REMAINS TO BE SEEN IF THIS BOUNDARY HOLDS TOGETHER AS IT MOVES BACK NORTH GIVEN MODIFICATION OF THE AIRMASS NORTH OF IT AS THE DAY PROGRESSES. THICKENING CLOUDINESS SPREADING NORTHEAST AHEAD OF THIS CONVECTIVE MASS WILL GREATLY LIMIT DIURNAL HEATING OVER THE SOUTHERN FLORIDA PENINSULA. AN EAST COAST SEABREEZE IS STILL EXPECTED...BUT...BECAUSE OF THE REDUCED HEATING...IT WILL LIKELY BE LATER IN THE AFTERNOON AND CLOSER TO THE COAST THAN MONDAYS BREEZE. THEREFORE...OVERALL CONCLUSION IS THAT STORMS WILL NOT LIKELY DEVELOP IN EARNEST OVER SOUTH FLORIDA UNTIL AT LEAST MID AFTERNOON...BUT GREATEST THREAT OF STRONG/SEVERE STORMS WILL BE LATE DAY INTO TONIGHT AS STRONGER DYNAMICS AND APPROACHING COLD FRONT MOVE ACROSS THE AREA. EXPECT HAIL THREAT TO BE LESS THAN MONDAYS...BUT SOME PENNY TO NICKEL SIZED HAIL NOT OUT OF THE QUESTION IN DEEPEST CONVECTION. ISOLATED DAMAGING MICROBURSTS AND/OR WEAK TORNADOES POSSIBLE. POTENTIAL FOR SOME FLOODING EXISTS...MAINLY WHERE THE 6 TO 8 INCHES OF RAIN FELL MONDAY FROM SWEETWATER TO HIALEAH AND OPA- LOCKA. CURRENT FORECASTS LOOK GOOD. NO BIG CHANGES ANTICIPATED AT THIS TIME. && .PREV DISCUSSION... ..ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY AND TONIGHT... ..LOCALLY HEAVY RAINFALL POSSIBLE AS WELL... DISCUSSION...WATER VAPOR IMAGERY SHOWS A LARGE TROUGH OVER THE EASTERN STATES...WITH A POTENT SHORTWAVE NOW DIGGING INTO THE WESTERN GULF OF MEXICO. THIS SHORTWAVE WILL ROTATE EAST TOWARDS THE FLORIDA PENINSULA THROUGH TONIGHT. AS IT DOES SO...THE LOCAL AREA WILL REMAIN IN AN AREA OF STRONG UPPER LEVEL DIVERGENCE. COLD FRONTAL BOUNDARY IS IN PLACE ACROSS CENTRAL FLORIDA. THIS FRONT IS FORECAST TO SAG SOUTH INTO THE AREA BY TONIGHT...ACTING AS AN ADDITIONAL FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT. ONE COMPLEX OF STORMS TRACKED ACROSS SOUTH FLORIDA THIS MORNING...AND SATELLITE IMAGERY SHOWS ADDITIONAL CONVECTION DEVELOPING UPSTREAM OVER THE GULF OF MEXICO. DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE THROUGH LATE TONIGHT...WITH PRECIPITABLE WATER NEAR 2 INCHES. THUS...GIVEN THE TROPICAL AIRMASS IN PLACE ALONG WITH THE VERY HEALTHY UPPER DYNAMICS...AM EXPECTING ROUNDS OF THUNDERSTORMS TO CONTINUE TO AFFECT THE AREA THROUGH EARLY WEDNESDAY MORNING...UNTIL THE COLD FRONT CLEARS THE AREA. THERE WILL CONTINUE TO BE THE POSSIBILITY FOR ISOLATED SEVERE THUNDERSTORMS ALONG WITH LOCALLY HEAVY RAINFALL. WEATHER CONDITIONS WILL IMPROVE THROUGHOUT THE DAY WEDNESDAY...AS THE FRONT EXITS THE AREA. THEN MUCH DRIER AIR WILL SETTLE INTO SOUTH FLORIDA FOR THE LATTER PART OF THE WEEK. MOISTURE WILL BEGIN TO MAKE A RETURN SUNDAY INTO THE EARLY PART OF NEXT WEEK...BRINGING BACK THE POSSIBILITY FOR THUNDERSTORMS. MARINE...WINDS WILL PREVAIL OUT OF THE SW TODAY THEN WILL BECOME NW THEN NORTH BEHIND THE COLD FRONT WEDNESDAY INTO THURSDAY. THIS WILL ALLOW GULF STREAM SEAS TO BUILD TO AROUND 6 FEET THEN. OTHERWISE...MAIN CONCERN TO MARINERS WILL BE THUNDERSTORMS THROUGH EARLY WEDNESDAY. FIRE WEATHER...NO CONCERNS. MORE BENEFICIAL RAINFALL IS EXPECTED THROUGH TONIGHT. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1020 AM EDT TUE MAY 16 2006 FLZ063-066>075-171400- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1020 AM EDT TUE MAY 16 2006 ...STRONG THUNDERSTORMS POSSIBLE ACROSS SOUTH FLORIDA AGAIN TODAY... ...MODERATE FLOODING POTENTIAL FOR NORTHEAST MIAMI DADE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: A COLD FRONT WILL CONTINUE TO MOVE SOUTH AND THROUGH SOUTH FLORIDA THIS EVENING. STRONG UPPER LEVEL WINDS ASSOCIATED WITH A VIGOROUS UPPER LEVEL TROUGH COUPLED WITH LOW LEVEL CONVERGENCE AHEAD AND ALONG THE FRONTAL BOUNDARY WILL PROVIDE AMPLE SUPPORT FOR NUMEROUS THUNDERSTORMS ACROSS THE AREA. A FEW OF THESE STORMS COULD BE STRONG, POSSIBLY SEVERE, WITH SMALL TO LARGE HAIL, WIND GUSTS IN EXCESS OF 50 MPH AND ISOLATED TORNADOES POSSIBLE. THE TIMING OF THIS ACTIVITY IS EXPECTED TO BE LATER THIS AFTERNOON AND CONTINUE THROUGH THE EVENING AND OVER NIGHT. TORNADOES: THE ENVIRONMENT IS SUPPORTIVE FOR PRODUCING ISOLATED TORNADOES. WATERSPOUTS: THE STRONGEST STORMS AS THEY MOVE ACROSS THE MARINE AREAS, INCLUDING THE GULF COASTAL WATERS, LAKE OKEECHOBEE, AND THE ATLANTIC WATERS WILL BE CAPABLE OF PRODUCING DANGEROUS WATERSPOUTS. WIND: THE STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH. HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP THE SIZE OF DIMES, OR EVEN LARGER ALONG THE SOUTHEAST FLORIDA COAST IF THE SEA BREEZE DEVELOPS. FLOODING: PONDING OF WATER ON ROADS AND POORLY DRAINED AREAS IS POSSIBLE WITH THE HEAVIEST SHOWERS AND STORMS. IF THE HEAVY RAINS EXPECTED THIS AFTERNOON AND EVENING OCCUR, THEN MODERATE FLOODING ALONG THE AREAS THAT RECEIVED HEAVY RAIN YESTERDAY, MOSTLY THE NORTHEAST PORTIONS OF MIAMI DADE COUNTY, COULD RESULT IN WATER THREATENING HOMES AND BUSINESSES IN POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
755 AM EDT TUE MAY 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM MARINE TSTM WIND 8 SSE KEY BISCAYNE 25.59N 80.10W
05/16/2006 M77.00 MPH AMZ651 FL C-MAN STATION
WIND MEASURED AT FOWEY ROCKS C-MAN STATION
&&
TWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
816 AM EDT TUE MAY 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND GST COOPER CITY 26.06N 80.27W
05/16/2006 E50.00 MPH BROWARD FL NWS EMPLOYEE
ESTIMATED 50 MPH WIND GUST.
&&
PFOSTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1001 AM EDT TUE MAY 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN HIALEAH 25.86N 80.29W
05/15/2006 M7.61 INCH MIAMI-DADE FL PUBLIC
PUBLIC OBSERVER REPORTED 24 HOUR MEASURED RAIN TOTAL OF
7.61 INCHES AT 5740 EAST FORTH AVE HIALEAH
&&
EBAUGHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1131 AM EDT TUE MAY 16 2006 FLZ070>075-161745- EASTERN COLLIER-WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE- DADE METROPOLITAN-MAINLAND MONROE- INCLUDING THE CITIES OF...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY... MIAMI...FLAMINGO 1131 AM EDT TUE MAY 16 2006 ...STRONG STORMS EXTENDING ACROSS SOUTHWEST PORTIONS OF SOUTH FLORIDA... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE OFF THE NEAR SHORE GULF WATERS AND INTO THE SOUTHWEST PORTIONS OF SOUTH FLORIDA. THESE STORMS ARE EXPECTED TO MOVE NORTHEAST INTO THE METRO AREAS OF MIAMI DADE AND BROWARD COUNTIES EARLY THIS AFTERNOON. THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS TO NEAR 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1151 AM EDT TUE MAY 16 2006 FLZ072-074-161615- BROWARD METROPOLITAN-DADE METROPOLITAN- 1151 AM EDT TUE MAY 16 2006 ...THUNDERSTORMS DEVELOPING OVER WESTERN MIAMI-DADE COUNTY.. AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES WEST OF DORAL...IN BETWEEN THE TURNPIKE AND KROME AVENUE NORTH OF HIGHWAY 41. THESE STORMS WERE MOVING NORTH AT 20 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. CHRISTENSEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1202 PM EDT TUE MAY 16 2006 FLZ071>074-161630- BROWARD METROPOLITAN-DADE METROPOLITAN-WESTERN BROWARD-WESTERN DADE- 1202 PM EDT TUE MAY 16 2006 ...STRONG STORMS MOVING INTO BROWARD COUNTY... AT 1159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF MICCOSUKEE INDIAN VILLAGE TO MIRAMAR...MOVING NORTH AT 25 MPH FROM NORTHERN MIAMI-DADE COUNTY INTO WESTERN METROPOLITAN BROWARD COUNTY. THE PRIMARY IMPACTS WILL BE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. FLOODING OF LOW LYING AREAS IS POSSIBLE...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL YESTERDAY AND HAVE NOT DRAINED. CHRISTENSEN
The Miami radar (KAMX), 54 km away, was scanning. The volume nearest the first event began at 16:16 UTC.
1 hail. Local standard time, as filed.
TPC employee reported nickel size hail at intersection of I-75 and Griffin Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502825.